1. J. S. is a newly diagnosed Parkinson's disease patient who has motor difficulties. Which of the following is the most appropriate treatment for early stage parkinsonism?
2. M. K. is a 60-year-old woman with Parkinson's disease. Her current therapy is levodopa-carbidopa. She complains that she frequently goes from being fairly mobile to being immobile in only a matter of a few minutes. Her neurologist decides to add tol-capone to her therapy. What blood tests should be performed before and during her treatment with tolcapone?
(A) Red blood cell count (b) White blood cell count
(C) Serum levels of calcium and phosphorus
(D) Serum levels of creatinine and uric acid
(E) Serum levels of transglutaminase enzymes
3. T. T. is a 75-year-old man whom you have seen off and on for 5 years. His wife accompanies him for his visit. She indicates that he is getting very forgetful and that about 2 weeks ago, he got lost on a trip to the grocery store and she had to go pick him up. You suspect that your patient is in the early stages of Alzheimer's disease. Which of the following would be most appropriate?
(A) Tell T. T. that this is normal for his age and not to worry.
(B) Suggest that he begin adding a daily vitamin to his existing treatment.
(C) Don't tell your patient anything, but arrange for a separate appointment with his wife in which you tell her that T. T. has Alzheimer's disease.
(D) Tell T. T. that this may be an early sign of Alzheimer's disease and offer a prescription to a cholinesterase inhibitor approved for the treatment of Alzheimer's disease.
4. N. C. is a 67-year-old woman with Parkinson's disease. She appears in the emergency department complaining of purplish mottling of the skin on her legs. The most likely drug to be involved is
(B) Levodopa-carbidopa (Sinemet)
5. B. M. is a 45-year-old schizophrenic who finally has his antipsychotic medication adjusted properly and who is doing reasonably well at the moment. He came to your office today exhibiting many signs of parkinsonism, including tremor, rigidity, stooped posture, and shuffling gait. He indicates that even though his schizophrenia is under control, these new symptoms are very unpleasant. What do you do?
(A) Withdraw his antipsychotic medication.
(B) Prescribe levodopa.
(C) Prescribe a muscarinic blocking agent.
(D) Prescribe a dopa agonist.
(E) Prescribe amantadine.
Was this article helpful?